Alert archive / South Carolina / Winter Storm Watches in 2017

Winter Storm Watch 2, NWS Columbia, SC

January 5, 20177 counties in South Carolina; Lincoln County, Georgia

NWS Columbia, SC issued this winter storm watch at Jan 5, 2017, 3:19 PM EST for 7 counties in South Carolina; Lincoln County, Georgia. It took effect at Jan 7, 2017, 1:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 5, 2017, 3:19 PM EST (20:19 UTC)
In effect from
Jan 7, 2017, 1:00 AM EST
Expired
Jan 6, 2017, 3:00 PM EST
In force
Issued by
NWS Columbia, SC

Counties Lincoln County, GA, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, McCormick County, SC, Newberry County, SC, Saluda County, SC

The radar

The Columbia radar (KCAE), 38 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2017-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2017-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2535 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

925 
WWUS42 KCAE 052019
WSWCAE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
319 PM EST THU JAN 5 2017

...WINTER STORM WARNING LANCASTER AND CHESTERFIELD CO SC...

.LOW PRESSURE WILL TRACK ACROSS THE NORTHERN FLORIDA PENINSULA
FRIDAY NIGHT AND MOVE NORTHEASTWARD AWAY FROM THE CAROLINA COAST
ON SATURDAY. THIS SYSTEM WILL ENHANCE MOISTURE ACROSS THE AREA
AND COMBINED WITH THE COLD TEMPERATURES FILTERING INTO THE
REGION...WILL RESULT IN POTENTIAL FOR WINTER PRECIPITATION LATE
FRIDAY NIGHT AND SATURDAY. THIS IS LIKELY TO CAUSE TRAVEL
DIFFICULTIES LATE FRIDAY NIGHT INTO SATURDAY.

SCZ015-016-061000-
/O.UPG.KCAE.WS.A.0001.170107T0600Z-170107T2000Z/
/O.NEW.KCAE.WS.W.0001.170107T0600Z-170107T2000Z/
LANCASTER-CHESTERFIELD-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...LANCASTER MILL...
CHERAW...PAGELAND
319 PM EST THU JAN 5 2017

...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 3 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WITH A MIXTURE OF SLEET AND FREEZING
RAIN POSSIBLE...WHICH IS IN EFFECT FROM 1 AM TO 3 PM EST SATURDAY.
THE WINTER STORM WATCH WAS UPGRADED TO A WINTER STORM WARNING. 

* TIMING...RAIN WILL CHANGE TO SNOW FRIDAY NIGHT AND SATURDAY
  MORNING WITH A PERIOD OF MIXED PRECIPITATION TYPES POSSIBLE
  INCLUDING FREEZING RAIN AND SLEET. SNOW WILL TAPER OFF TO LIGHT
  FREEZING DRIZZLE SATURDAY AFTERNOON.

* IMPACTS...SNOW AND ICE ACCUMULATIONS WILL CREATE TREACHEROUS 
  DRIVING CONDITIONS AND PRODUCE SCATTERED POWER OUTAGES. 

* ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 5 INCHES...ALONG WITH
  AROUND A TENTH OF AN INCH OF ICE.

* ICE ACCUMULATIONS...AROUND A TENTH OF AN INCH.

* SNOW ACCUMULATIONS...2 TO 5 INCHES.

* MAIN IMPACT...THE HEAVY SNOW WILL CREATE SNOW COVERED ROADS 
  AND PRODUCE SCATTERED POWER OUTAGES. IMPACTS MAY CONTINUE WELL 
  AFTER THE SNOW ENDS...AS HIGH TEMPERATURES ON SUNDAY MAY JUST 
  GET ABOVE FREEZING AND OVERNIGHT LOWS WILL BE BETWEEN 10 AND 
  15 DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

GAZ040-SCZ018-020>022-025-026-029-061000-
/O.NEW.KCAE.WS.A.0002.170107T0600Z-170107T2000Z/
LINCOLN-MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEE-
INCLUDING THE CITIES OF...LINCOLNTON...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...BISHOPVILLE
319 PM EST THU JAN 5 2017

...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON.

* ACCUMULATIONS...SNOW ACCUMULATION OF 1 TO 3 INCHES...ALONG WITH
  LESS THAN ONE TENTH OF AN INCH OF ICE. 

* ICE ACCUMULATIONS...LESS THAN ONE TENTH OF AN INCH. 

* SNOW ACCUMULATIONS...1 TO 3 INCHES.

* TIMING...LATE FRIDAY NIGHT AND SATURDAY.

* IMPACTS...SNOW AND ICE ACCUMULATIONS WILL CREATE TREACHEROUS 
  DRIVING CONDITIONS AND PRODUCE SCATTERED POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
2 follow-up statements
004 
WWUS42 KCAE 060906
WSWCAE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
406 AM EST FRI JAN 6 2017

...WINTER STORM WARNING FOR PORTIONS OF THE MIDLANDS...

.LOW PRESSURE WILL TRACK ACROSS THE NORTHERN FLORIDA PENINSULA
FRIDAY NIGHT AND MOVE NORTHEASTWARD AWAY FROM THE CAROLINA COAST
ON SATURDAY. THIS SYSTEM WILL ENHANCE MOISTURE ACROSS THE AREA
AND COMBINED WITH THE COLD TEMPERATURES FILTERING INTO THE
REGION...WILL RESULT IN POTENTIAL FOR WINTER PRECIPITATION LATE
FRIDAY NIGHT AND SATURDAY. THIS IS LIKELY TO CAUSE TRAVEL
DIFFICULTIES LATE FRIDAY NIGHT INTO SATURDAY.

GAZ040-SCZ018-020>022-061715-
/O.UPG.KCAE.WS.A.0002.170107T0600Z-170107T2000Z/
/O.EXB.KCAE.WS.W.0001.170107T0900Z-170107T1800Z/
LINCOLN-MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-
INCLUDING THE CITIES OF...LINCOLNTON...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF
406 AM EST FRI JAN 6 2017

...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 1 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 4 AM TO 1 PM EST
SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* ACCUMULATIONS...SNOW ACCUMULATION OF 1 TO 3 INCHES...ALONG 
  WITH AROUND A TRACE OF ICE.

* ICE ACCUMULATIONS...AROUND A TRACE.

* SNOW ACCUMULATIONS...1 TO 3 INCHES.

* TIMING...RAIN WILL CHANGE TO SLEET AND SNOW LATE FRIDAY NIGHT
  AND SATURDAY MORNING. SNOW WILL TAPER OFF TO LIGHT DRIZZLE OR
  FREEZING DRIZZLE SATURDAY AFTERNOON.

* IMPACTS...SNOW ACCUMULATIONS ON ROADWAYS WILL CREATE DIFFICULT
  DRIVING CONDITIONS AND MAY PRODUCE ISOLATED POWER OUTAGES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND SLEET 
ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

SCZ015-016-061715-
/O.EXT.KCAE.WS.W.0001.170107T0600Z-170107T1800Z/
LANCASTER-CHESTERFIELD-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...LANCASTER MILL...
CHERAW...PAGELAND
406 AM EST FRI JAN 6 2017

...WINTER STORM WARNING NOW IN EFFECT FROM 1 AM TO 1 PM EST
SATURDAY...

* TIMING...RAIN WILL CHANGE TO SNOW FRIDAY NIGHT AND SATURDAY
  MORNING. SNOW WILL TAPER OFF TO LIGHT FREEZING DRIZZLE SATURDAY
  AFTERNOON.

* IMPACTS...SNOW AND ICE ACCUMULATIONS WILL CREATE TREACHEROUS 
  DRIVING CONDITIONS AND PRODUCE SCATTERED POWER OUTAGES. 

* ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 5 INCHES...WITH UP TO
  6 INCHES IN NORTHERN LANCASTER COUNTY...AS WELL AS A TRACE OF
  ICE.

* ICE ACCUMULATIONS...AROUND A TRACE.

* MAIN IMPACT...THE HEAVY SNOW WILL CREATE SNOW COVERED ROADS AND
  PRODUCE SCATTERED POWER OUTAGES. IMPACTS MAY CONTINUE WELL
  AFTER THE SNOW ENDS...AS HIGH TEMPERATURES ON SUNDAY MAY JUST
  GET ABOVE FREEZING AND OVERNIGHT LOWS WILL BE BETWEEN 10 AND 15
  DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND
SLEET ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS...OR
IMPOSSIBLE IN SOME LOCATIONS.

&&

$$

SCZ025-026-061715-
/O.UPG.KCAE.WS.A.0002.170107T0600Z-170107T2000Z/
/O.NEW.KCAE.WW.Y.0001.170107T0900Z-170107T1800Z/
EDGEFIELD-SALUDA-
INCLUDING THE CITIES OF...EDGEFIELD...JOHNSTON...SALUDA...
RIDGE SPRING
406 AM EST FRI JAN 6 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND SLEET...WHICH IS IN EFFECT FROM 4
AM TO 1 PM EST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* ACCUMULATIONS...SNOW ACCUMULATION OF UP TO 1 INCH...ALONG WITH 
  AROUND A TRACE OF ICE.

* SNOW ACCUMULATIONS...UP TO 1 INCH.

* TIMING...RAIN WILL CHANGE TO SNOW FRIDAY NIGHT AND SATURDAY
  MORNING. 

* IMPACTS...ICE AND SNOW ACCUMULATIONS MAY CREATE SLIPPERY ROAD
  CONDITIONS AND PRODUCE ISOLATED POWER OUTAGES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.


&&

$$

SCZ029-061715-
/O.EXT.KCAE.WS.A.0002.170107T1000Z-170107T1800Z/
LEE-
INCLUDING THE CITY OF...BISHOPVILLE
406 AM EST FRI JAN 6 2017

...WINTER STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

* ACCUMULATIONS...SNOW ACCUMULATIONS OF 1 INCH OR SO...ALONG WITH
  AROUND A TENTH OF AN INCH OF ICE.

* ICE ACCUMULATIONS...AROUND A TENTH OF AN INCH.

* SNOW ACCUMULATIONS...1 INCH OR SO.

* TIMING...LATE FRIDAY NIGHT AND SATURDAY MORNING.

* IMPACTS...ICE AND SNOW ACCUMULATIONS MAY CREATE SLIPPERY ROAD
  CONDITIONS AND PRODUCE ISOLATED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
917 
WWUS42 KCAE 062000
WSWCAE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
300 PM EST FRI JAN 6 2017

...WINTER STORM WARNING FOR NORTHERN PORTIONS OF THE MIDLANDS AND
CSRA...

...WINTER WEATHER ADVISORY FOR CENTRAL PORTIONS OF THE MIDLANDS...

.LOW PRESSURE WILL TRACK ACROSS THE NORTHERN FLORIDA PENINSULA
TONIGHT AND MOVE NORTHEASTWARD AWAY FROM THE CAROLINA COAST ON
SATURDAY. THIS SYSTEM WILL ENHANCE MOISTURE ACROSS THE AREA AND
COMBINED WITH THE COLD TEMPERATURES FILTERING INTO THE
REGION...WILL RESULT IN POTENTIAL FOR WINTER PRECIPITATION LATE
TONIGHT AND SATURDAY. THIS IS LIKELY TO CAUSE TRAVEL DIFFICULTIES.

SCZ015-071000-
/O.EXT.KCAE.WS.W.0001.170107T0300Z-170107T2000Z/
LANCASTER-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...LANCASTER MILL
300 PM EST FRI JAN 6 2017

...WINTER STORM WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO
3 PM EST SATURDAY...

* TIMING...RAIN WILL CHANGE TO A MIX OF SLEET AND SNOW TONIGHT THROUGH
  SATURDAY MORNING. SNOW WILL TAPER OFF TO LIGHT FREEZING DRIZZLE
  SATURDAY AFTERNOON.

* IMPACTS...SNOW AND ICE ACCUMULATIONS WILL CREATE TREACHEROUS 
  DRIVING CONDITIONS AND PRODUCE SCATTERED POWER OUTAGES. 

* ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 INCHES...ALONG WITH
  UP TO A TENTH OF AN INCH OF ICE.

* ICE ACCUMULATIONS...UP TO A TENTH OF AN INCH.

* MAIN IMPACT...THE HEAVY SNOW AND SLEET WILL CREATE SNOW COVERED
  ROADS AND PRODUCE SCATTERED POWER OUTAGES. IMPACTS MAY CONTINUE
  WELL AFTER THE SNOW ENDS...AS HIGH TEMPERATURES ON SUNDAY MAY
  JUST GET ABOVE FREEZING AND OVERNIGHT LOWS WILL BE BETWEEN 10
  AND 15 DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND
SLEET ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS...OR
IMPOSSIBLE IN SOME LOCATIONS.

&&

$$

SCZ016-020>022-071000-
/O.EXT.KCAE.WS.W.0001.170107T0600Z-170107T2000Z/
CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-
INCLUDING THE CITIES OF...CHERAW...PAGELAND...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF
300 PM EST FRI JAN 6 2017

...WINTER STORM WARNING NOW IN EFFECT FROM 1 AM TO 3 PM EST
SATURDAY...

* TIMING...RAIN WILL CHANGE TO SLEET AND SNOW TONIGHT AND
  SATURDAY MORNING. SNOW WILL TAPER OFF TO LIGHT FREEZING DRIZZLE
  SATURDAY AFTERNOON.

* IMPACTS...ICE AND SNOW ACCUMULATIONS MAY CREATE SLIPPERY ROAD 
  CONDITIONS AND PRODUCE SCATTERED POWER OUTAGES. 

* ACCUMULATIONS...SNOW ACCUMULATION OF 1 TO 3 INCHES...ALONG WITH
  A FEW HUNDREDTHS OF AN INCH OF ICE POSSIBLE. 

* ICE ACCUMULATIONS...A FEW HUNDREDTHS OF AN INCH POSSIBLE. 

* MAIN IMPACT...THE HEAVY SNOW WILL CREATE SNOW COVERED ROADS 
  AND PRODUCE SCATTERED POWER OUTAGES. IMPACTS MAY CONTINUE WELL 
  AFTER THE SNOW ENDS...AS HIGH TEMPERATURES ON SUNDAY MAY JUST 
  GET ABOVE FREEZING AND OVERNIGHT LOWS WILL BE BETWEEN 10 AND 
  15 DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND
SLEET ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS...OR
IMPOSSIBLE IN SOME LOCATIONS.

&&

$$

GAZ040-SCZ018-071000-
/O.EXT.KCAE.WS.W.0001.170107T0800Z-170107T1800Z/
LINCOLN-MCCORMICK-
INCLUDING THE CITIES OF...LINCOLNTON...MCCORMICK
300 PM EST FRI JAN 6 2017

...WINTER STORM WARNING NOW IN EFFECT FROM 3 AM TO 1 PM EST
SATURDAY...

* ACCUMULATIONS...SNOW ACCUMULATION OF UP TO 1 TO 2 INCHES ACROSS
  NORTHERN PORTIONS OF THE COUNTIES...ALONG WITH AROUND A TRACE
  OF ICE.

* ICE ACCUMULATIONS...AROUND A TRACE.

* SNOW ACCUMULATIONS...UP TO 1 TO 2 INCHES NORTHERN PORTIONS.

* TIMING...RAIN WILL CHANGE TO SLEET AND SNOW LATE TONIGHT AND
  SATURDAY MORNING. SNOW WILL TAPER OFF TO LIGHT DRIZZLE OR
  FREEZING DRIZZLE SATURDAY AFTERNOON.

* IMPACTS...ICE AND SNOW ACCUMULATIONS MAY CREATE SLIPPERY ROAD 
  CONDITIONS AND PRODUCE SCATTERED POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND
SLEET ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

SCZ029-071000-
/O.UPG.KCAE.WS.A.0002.170107T1000Z-170107T1800Z/
/O.EXB.KCAE.WW.Y.0001.170107T0800Z-170107T1800Z/
LEE-
INCLUDING THE CITY OF...BISHOPVILLE
300 PM EST FRI JAN 6 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 1 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WINTER
WEATHER ADVISORY FOR MAINLY A MIX OF SNOW AND SLEET...WHICH IS IN
EFFECT FROM 3 AM TO 1 PM EST SATURDAY. 

* ACCUMULATIONS...UP TO 1 INCH OF SNOW AND SLEET.

* SNOW ACCUMULATIONS...UP TO 1 INCH.

* ICE ACCUMUULATIONS...A FEW HUNDREDTHS OF AN INCH.

* TIMING...LATE TONIGHT AND SATURDAY MORNING.

* IMPACTS...THE SNOWFALL WILL CREATE SLIPPERY AND SNOW COVERED 
  ROADWAYS.

* ICE ACCUMUULATIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

SCZ027-028-071000-
/O.EXB.KCAE.WW.Y.0001.170107T0800Z-170107T1800Z/
LEXINGTON-RICHLAND-
INCLUDING THE CITIES OF...SEVEN OAKS...WEST COLUMBIA...CAYCE...
LEXINGTON...RED BANK...OAK GROVE...COLUMBIA
300 PM EST FRI JAN 6 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 1 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND SLEET...WHICH IS IN EFFECT FROM 3
AM TO 1 PM EST SATURDAY.

* ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS UP TO ONE HALF TO 1
  INCH...ALONG WITH A FEW HUNDREDTHS OF AN INCH OF ICE...MAINLY
  NORTHERN PORTIONS NORTH OF INTERSTATE 20.

* SNOW ACCUMULATIONS...UP TO ONE HALF TO 1 INCH MAINLY NORTHERN
  PORTIONS.

* TIMING...RAIN WILL CHANGE TO SNOW AND SLEET LATE TONIGHT AND
  SATURDAY MORNING.

* IMPACTS...ICE AND SNOW ACCUMULATIONS MAY CREATE SLIPPERY ROAD 
  CONDITIONS AND PRODUCE SCATTERED POWER OUTAGES. 

* ICE ACCUMULATIONS...A FEW HUNDREDTHS OF AN INCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

SCZ025-026-071000-
/O.EXT.KCAE.WW.Y.0001.170107T0800Z-170107T1800Z/
EDGEFIELD-SALUDA-
INCLUDING THE CITIES OF...EDGEFIELD...JOHNSTON...SALUDA...
RIDGE SPRING
300 PM EST FRI JAN 6 2017

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 3 AM TO 1 PM EST
SATURDAY...

* ACCUMULATIONS...SNOW ACCUMULATION OF UP TO 1 INCH...ALONG WITH A
  FEW HUNDREDTHS OF AN INCH OF ICE.

* SNOW ACCUMULATIONS...UP TO 1 INCH.

* TIMING...RAIN WILL CHANGE TO SNOW AND SLEET TONIGHT AND
  SATURDAY MORNING.

* IMPACTS...ICE AND SNOW ACCUMULATIONS MAY CREATE SLIPPERY ROAD 
  CONDITIONS AND PRODUCE SCATTERED POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this winter storm watch went out at Jan 5, 3:19 PM EST, 0 minutes earlier.

Area forecast discussion, Jan 5, 3:19 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
319 PM EST Thu Jan 5 2017

.SYNOPSIS...
Low pressure will move NE offshore the US east coast tonight and
Friday, while the center of cold polar high presure shifts SE into
the Central Plains. Colder air will filter into our region Friday
and Saturday, while an area of low pressure develops near the Gulf
coast and shifts NE offshore the Carolinas. Combination of moisture
spreading into the region along with the colder air filtering in,
will provide potential for snow for mainly the Northern and Central
portions of the CSRA and Midlands. The system will depart late
Saturday, while a reinforcing shot of very cold polar air shifts SE
into our region through early next week, providing potential for
very cold temperatures.
&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
An upper level trough will be pass north of The Midlands and CSRA
this afternoon and evening. This system will bring clouds but no
precipitation.  The lower clouds will move east of the region
tonight, however high clouds from the incoming winter storm are
expected to overspread the area.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
Latest array of models appear to be in pretty good overall
agreement. Upper troughiness will dig into the E CONUS. A cold
high pressure air mass to our NW will shift SE, bringing colder
air into our region, while an area of low pressure develops over
the northern Gulf of Mexico, tracks NE across N FL and offshore
the Carolinas, spreading moisture into our region. Combination of
moisture and cold air provides potential for winter precipitation.
Initially, the precipitation appears will start out as rain Friday
afternoon and evening, transitioning to snow and/or snow sleet mix
from north to south late Friday night into Saturday morning as the
low level colder air works southward. Given the track of the low,
and given that cold air is not in place before the moisture
arrives but is coming in during the event, think best chance of
accumulating snow will be northern portions of the FA, though some
light snow/sleet accumulations possible central FA. Most
significant precipitation appears will shift to our east by
Saturday afternoon, as drier air moves in aloft, with lingering
drizzle/freezing drizzle Saturday afternoon/evening. This appears
to be generally a Miller Type A pattern, with an expected narrow
transition zone and possibly a tight gradient in observed snow
accumulations setting up over the FA. With better confidence of
accumulating snow northern FA, will shift the Winter Storm Watch a
little farther south but keep it mainly just north of
Columbia/Augusta metro/I-20 corridor at this time. Will upgrade
extreme N FA to a Warning.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A reinforcing shot of cold polar high pressure will settle into the
region Sunday through Tuesday, then the high will weaken and shift
east ahead of an approaching front that appears will move through
Wednesday. Main concern will be very cold temperatures Sunday and
Monday mornings, possibly Tuesday morning as well, along with low
wind chill values Saturday night/Sunday morning across the north FA
and late Sunday/Sunday night. Any lingering snow cover, more likely
across the N/NE FA, will provide potential for even lower min temps
there. Wind chill advisories may be needed for portions of the FA
Sat nt/Sun morning, and again Sunday night.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
MVFR ceilings are expected this afternoon and early this evening
with the passage of an upper level trough north of the TAF sites.

EXTENDED AVIATION OUTLOOK...
By Friday into Saturday...low pressure is expected to develop in
the Nrn Gulf of Mexico and move across Nrn Florida and up along
the Southeast coast. Rain, with MVFR CIGs, expected to develop
Friday afternoon. Precipitation expected to transition to snow,
rain/snow mix, Friday night and Saturday, along with associated
CIG/VSBY restrictions. Precipitation will taper off Saturday
afternoon, but CIG and possible VSBY restrictions could linger
through Saturday night.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Winter Storm Watch from late Friday night through Saturday
     afternoon for GAZ040.
SC...Winter Storm Watch from late Friday night through Saturday
     afternoon for SCZ018-020>022-025-026-029.
     Winter Storm Warning from 1 AM to 3 PM EST Saturday for SCZ015-
     016.

&&
Hazardous weather outlook, Jan 5, 6:08 AM EST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
608 AM EST THU JAN 5 2017

GAZ040-063>065-077-SCZ018-020>022-025>031-035>038-041-061115-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-NEWBERRY-
FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-
SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
608 AM EST THU JAN 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WINTER WEATHER...THERE IS THE POTENTIAL FOR WINTER WEATHER ACROSS
THE AREA FRIDAY NIGHT AND SATURDAY. RAIN IS EXPECTED TO DEVELOP
OVER THE AREA FRIDAY...THEN POSSIBLY TRANSITION TO SNOW OR A
RAIN/SNOW/SLEET MIX FRIDAY NIGHT INTO SATURDAY MORNING BEFORE
ENDING SATURDAY AFTERNOON. THERE IS THE POTENTIAL FOR ACCUMULATING
SNOWFALL...POSSIBLY RANGING FROM 2-3 INCHES ACROSS THE NORTHERN
MIDLANDS...1-2 INCHES ACROSS THE CENTRAL MIDLANDS AND UPPER CSRA
AND AROUND 1 INCH OR LESS ACROSS THE SOUTHERN MIDLANDS AND THE
REMAINDER OF THE CSRA.

WIND CHILLS...COLD TEMPERATURES AND BRISK WINDS COULD RESULT IN
WIND CHILLS BETWEEN 5 AND 15 DEGREES SUNDAY AND MONDAY MORNINGS.
WIND CHILL ADVISORIES MAY EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ015-016-061115-
LANCASTER-CHESTERFIELD-
608 AM EST THU JAN 5 2017

...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

WIND CHILLS...COLD TEMPERATURES AND BRISK WINDS COULD RESULT IN WIND
CHILLS BETWEEN 5 AND 10 DEGREES SUNDAY AND MONDAY MORNINGS. WIND
CHILL ADVISORIES MAY EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 5:52 AM ESTWinter Storm WatchCAEChesterfield9 hr
Jan 5, 3:19 PM ESTWinter Storm WarningCAEChesterfield, Fairfield, Kershaw, McCormick, Newberry39 hr

Nearby

Winter Storm Watches in South Carolina, 2017Winter Storm Watches in Georgia, 2017Every winter storm watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.